Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 10, NWS Des Moines, IA

May 25, 2010Adair County, Iowa

NWS Des Moines, IA issued this flash flood warning at May 25, 2010, 4:46 PM CDT for Adair County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2010, 4:46 PM CDT (21:46 UTC)
Expired
May 25, 2010, 7:54 PM CDT
In force
3 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Adair County, IA

The radar

The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-360 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WGUS53 KDMX 252146
FFWDMX
IAC001-260130-
/O.NEW.KDMX.FF.W.0010.100525T2146Z-100526T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
446 PM CDT TUE MAY 25 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ADAIR COUNTY IN SOUTHWEST IOWA...

* UNTIL 830 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.  NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
  THAT THREE TO FOUR INCHES OF RAIN MAY HAVE FALLEN IN SOME AREAS.
  ADDITIONAL RAINFALL RATES OF AN INCH AN HOUR OR MORE MAY ALSO
  OCCUR IN THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GREENFIELD AND STUART.

THE GUTHRIE COUNTY EMERGENCY MANAGER AND FONTANELLE FIRE DEPARTMENT 
HAVE REPORT WATER OVER HIGHWAY 92 IN SEVERAL INSTANCES REACHING A 
DEPTH OF ONE TO TWO FEET DURING THE HEAVIEST DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4116 9464 4151 9455 4150 9425 4116 9425

$$

SMALL
2 follow-up statements
523 
WGUS73 KDMX 252247
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT TUE MAY 25 2010

IAC001-260130-
/O.CON.KDMX.FF.W.0010.000000T0000Z-100526T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-
547 PM CDT TUE MAY 25 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ADAIR COUNTY UNTIL 830
PM CDT...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA 
EARLIER THIS AFTERNOON.  NATIONAL WEATHER SERVICE DOPPLER RADAR 
ESTIMATES INDICATED THAT THREE TO FOUR INCHES OF RAIN MAY HAVE 
FALLEN BETWEEN FONTANELLE AND GREENFIELD.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...GREENFIELD AND STUART.  STREAMS AFFECTED INCLUDE THE 
MIDDLE NODAWAY RIVER AND ITS SMALLER TRIBUTARIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4116 9464 4151 9455 4150 9425 4116 9425

$$

SMALL
277 
WGUS73 KDMX 260054
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT TUE MAY 25 2010

IAC001-260107-
/O.CAN.KDMX.FF.W.0010.000000T0000Z-100526T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-
754 PM CDT TUE MAY 25 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ADAIR COUNTY IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

THE ADAIR COUNTY EMERGENCY MANAGER REPORTED THAT MUCH OF THE 
FLOODING HAS SUBSIDED WITH SMALL CREEKS...STREAMS AND DITCHES STILL 
RUNNING HIGH...BUT NO MORE THAN BANKFULL.  NO ROADS WERE CURRENTLY 
AFFECTED.

LAT...LON 4116 9464 4151 9455 4150 9425 4116 9425

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:35 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 25, 3:35 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT TUE MAY 25 2010

.SHORT TERM /TONIGHT/...
ONGOING CONVECTION IN WEST...AND APPROACHING COLD FRONT PROVIDED
MAIN FORECAST CONCERN FOR PERIOD. OUTFLOW FROM CONVECTION IN EAST
THIS MORNING/AFTERNOON HAS SPARKED ONGOING CONVECTION IN WEST.
PLENTY OF CAPE AND LIMITED CIN WILL ALLOW FOR CONVECTION TO CONTINUE
THROUGH THE EVENING HOURS. HOWEVER...SHEER IS LIMITED TO
NONEXISTENT...AND SEVERE THREAT WILL PRIMARILY REMAIN WINDS. WITH
LOSS OF DAYTIME HEATING...CONVECTION WILL
DIMINISH...HOWEVER...APPROACHING WEAK COLD FRONT WILL PROVIDE
FORCING MECHANISM FOR PRECIP THROUGH THE OVERNIGHT. RAINFALL
OVERNIGHT WILL BE LOCALLY HEAVY WITH AMPLE MOISTURE...THOUGH
MOISTURE TRANSPORT AND CONVERGENCE IS LIMITED...AND WILL KEEP HEAVY
AMOUNTS ISOLATED. POTENTIAL FOR FLASH FLOODING WILL NEED TO BE
MONITORED...ESPECIALLY IN THE EAST WHICH EXPERIENCED LOCALLY HEAVY
RAINFALL ALREADY TODAY. HAVE TWEAKED OVERNIGHT LOW TEMPERATURES
SLIGHTLY...WITH INCREASING CLOUDS OVERNIGHT...LOWS WILL REMAIN
SLIGHTLY WARMER.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
BOUNDARY WILL GRADUALLY SAG OUT OF THE STATE ON WEDNESDAY AS SFC
RIDGING BUILDS INTO THE NORTHERN US.  WILL CONTINUE TO SEE SOME
LINGERING CONVECTION ACRS THE STATE DURING THE DAY...HOWEVER THE
PCPN WILL BE SUPPRESSED FARTHER SOUTH WITH TIME AS BEST MOISTURE AND
INSTABILITY GET SHOVED TO THE SOUTH.  DRY AIR WILL EVENTUALLY WIN
OUT AS THE RIDGING STRENGTHENS ACRS THE NORTHERN MIDWEST.  ANY
LINGERING PCPN INTO WEDNESDAY NIGHT/EARLY THURSDAY WILL BE IN
SOUTHERN IA WITH MUCH OF THE CENTRAL AND NORTH CLEARING OUT IN
INCREASING SUBSIDENCE AND DRY AIR.  THE WEATHER WILL REMAIN QUIET
INTO THE WEEKEND AS UPPER RIDGING PUSHES ACRS THE REGION.
EVENTUALLY...STRONG WESTERN TROF EJECT INTO THE WESTERN HIGH PLAINS
INTO THE LATER HALF OF THE WEEKEND AND PULLS INTO SOUTHERN CANADA.
A COLD FRONT WILL DRAPE ACRS THE STATE BY SUNDAY INTO SUNDAY NIGHT
WITH A THREAT OF THUNDER AT THAT TIME.  THE SYSTEM REMAINS
PROGRESSIVE AND IT APPEARS PCPN CHANCES SHOULD END EARLY MONDAY WITH
DRY CONDITIONS RETURNING INTO EARLY NEXT WEEK.  TEMPERATURES WILL
DROP SOME BEHIND THE CURRENT SYSTEM...BUT IN GENERAL REMAIN AT OR
ABOVE NORMAL INTO THE WEEKEND.

&&

.AVIATION...
25/18Z...MORNING CONVECTION HAD MOSTLY DISSIPATED BY TAF ISSUANCE.
SOME THUNDER PERSISTED NEAR KOTM...AND HAVE THEREFORE LEFT IN CB.
ELSEWHERE...ISOLATED RA AND TSRA MAY DEVELOP IN THE AFTERNOON...BUT
VISIBILITIES AND CEILINGS WILL REMAIN VFR. NEXT CONCERN WILL BE
APPROACHING COLD FRONT WHICH WILL PUSH EASTWARD OVERNIGHT...BRINGING
SHRA TO ALL SITES AFTER 00Z...WHICH WILL LAST THROUGH 12Z. SOME
SITES COULD DROP MVFR...ESPECIALLY KDSM AND KALO TOWARDS THE END OF
THE PERIOD. BUT TIMING AND CEILING HEIGHTS WILL NEED TO BE
REEVALUATED WITH LATER UPDATES

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WILKINS
LONG TERM...COGIL
AVIATION...WILKINS
Hazardous weather outlook, May 25, 12:19 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1219 PM CDT TUE MAY 25 2010

IAZ004>007-015>017-023>026-033>036-044>047-057>059-070-071-081-092-
261730-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
ADAMS-TAYLOR-
1219 PM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...BECOMING LIKELY BY
THIS EVENING...AND CONTINUING THROUGH TONIGHT. LOCALLY HEAVY
RAINFALL IS EXPECTED. SOME STORMS MAY PRODUCE LOCALLY STRONG
WINDS IN EXCESS OF 50 MPH...ALONG WITH HAIL AS LARGE AS 1 INCH IN
DIAMETER...OR SLIGHTLY LARGER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR NON SEVERE THUNDERSTORMS WILL PERSIST THROUGH
WEDNESDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FOR
SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BEGINNING LATER THIS AFTERNOON.

IAZ027-028-037-038-048-049-060-072-073-082-083-093-094-261730-
BUTLER-BREMER-HARDIN-GRUNDY-STORY-MARSHALL-POLK-MADISON-WARREN-UNION-
CLARKE-RINGGOLD-DECATUR-
1219 PM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...BECOMING LIKELY BY
THIS EVENING...AND CONTINUING THROUGH TONIGHT. LOCALLY HEAVY
RAINFALL IS EXPECTED WITH LOCALIZED FLOODING POSSIBLE...ESPECIALLY
IN URBAN AND POORLY DRAINED AREAS. SOME STORMS MAY PRODUCE LOCALLY
STRONG WINDS IN EXCESS OF 50 MPH...ALONG WITH HAIL AS LARGE AS 1
INCH IN DIAMETER OR SLIGHTLY LARGER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL REMAIN LIKELY THROUGH WEDNESDAY...WITH CHANCES
TAPERING OFF TOWARD THE SOUTHEAST WEDNESDAY NIGHT AND THURSDAY.
THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FOR SUNDAY AND
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BEGINNING LATER THIS AFTERNOON.

IAZ039-050-061-062-074-075-084>086-095>097-261730-
BLACK HAWK-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-
WAYNE-APPANOOSE-DAVIS-
1219 PM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...BECOMING LIKELY BY
THIS EVENING...AND CONTINUING THROUGH TONIGHT. IF HEAVY RAINS DO
OCCUR...THEN LOCALIZED FLOODING IS EXPECTED ESPECIALLY IN AREAS
WHICH EXPERIENCED HEAVY RAINFALL EARLIER TODAY. FLASH FLOODING IS
POSSIBLE...ESPECIALLY IN URBAN AND POORLY DRAINED AREAS. SOME STORMS
MAY PRODUCE LOCALLY STRONG WINDS IN EXCESS OF 50 MPH...ALONG WITH
HAIL AS LARGE AS 1 INCH IN DIAMETER OR SLIGHTLY LARGER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL REMAIN LIKELY THROUGH WEDNESDAY...WITH CHANCES
TAPERING OFF TOWARD THE SOUTHEAST WEDNESDAY NIGHT AND THURSDAY.
THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FOR SUNDAY AND
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ZOGG

In the hours before

Special weather statement, May 25, 2:41 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
241 PM CDT TUE MAY 25 2010

IAZ034-035-046-047-058-059-071-072-082-083-252145-
CALHOUN-WEBSTER-GREENE-BOONE-GUTHRIE-DALLAS-ADAIR-MADISON-UNION-
CLARKE-
INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE...
JEFFERSON...BOONE...GUTHRIE CENTER...ADEL...GREENFIELD...
WINTERSET...CRESTON...OSCEOLA
241 PM CDT TUE MAY 25 2010

...SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS ACROSS WEST CENTRAL IOWA...

AT 235 PM... SCATTERED THUNDERSTORMS WERE DEVELOPING OVER WEST
CENTRAL IOWA BETWEEN CARROLL AND CRESTON. SCATTERED THUNDERSTORMS
SHOULD CONTINUE TO DEVELOP AND MOVE NORTH AT 10 TO 20 MPH FROM
JUST WEST OF FORT DODGE SOUTH INTO SOUTHWEST IOWA THROUGH 400 PM.

THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS
TO NEAR 50 MPH...SMALL HAIL AND BRIEF HEAVY RAIN.
Local storm report, May 25, 3:01 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
301 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             COON RAPIDS             41.87N 94.68W
05/25/2010  E0.88 INCH       CARROLL            IA   UNKNOWN

&&

JJOHNSON
Local storm report, May 25, 3:12 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
312 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             COON RAPIDS             41.87N 94.68W
05/25/2010  E0.50 INCH       CARROLL            IA   FIRE DEPT/RESCUE

            PEA TO MARBLE SIZED HAIL LASTED A FEW MINUTES.

0307 PM     TSTM WND GST     COON RAPIDS             41.87N 94.68W
05/25/2010  E45.00 MPH       CARROLL            IA   FIRE DEPT/RESCUE

&&

ZOGG
Local storm report, May 25, 4:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
425 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             1 NW YALE               41.79N 94.37W
05/25/2010  E1.00 INCH       GUTHRIE            IA   EMERGENCY MNGR

&&

FBOKSA
Special weather statement, May 25, 4:29 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
429 PM CDT TUE MAY 25 2010

IAZ004>007-015>017-023>026-034>037-045>048-057>060-070>073-
081>083-092>094-252330-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...ELDORA...CARROLL...JEFFERSON...BOONE...AMES...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC...
GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON...
OSCEOLA...BEDFORD...MOUNT AYR...LEON
429 PM CDT TUE MAY 25 2010

...STRONG TO SEVERE THUNDERSTORMS EXPECTED OVER PARTS OF WESTERN
AND CENTRAL IOWA INTO THE EARLY EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS IN AREAS FROM CRESTON THROUGH
GREENFIELD...YALE...FORT DODGE AND ALGONA WILL CONTINUE TO SLOWLY
MOVE TO THE EAST LATE THIS AFTERNOON. THE SHOWERS AND
THUNDERSTORMS MAY REACH THE INTERSTATE 35 CORRIDOR TOWARD 600 PM
OR 700 PM.

THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING UP TO QUARTER
SIZED HAIL...DAMAGING WINDS TO 60 MPH...AND VERY HEAVY DOWNPOURS
OF RAIN. VISIBILITIES MAY DROP TO A HALF MILE OR LESS DURING THE
HEAVY RAINS WITH PONDING WATER ON ROADS AND RAPID RISES IN SMALL
STREAMS AND DITCHES. RAINFALL OF AN INCH OR MORE MAY ACCUMULATE IN
AN HOUR.

SMALL
Local storm report, May 25, 4:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
439 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             FONTANELLE              41.29N 94.56W
05/25/2010  E1.00 INCH       ADAIR              IA   EMERGENCY MNGR

&&

FBOKSA

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:37 AM CDTAreal Flood AdvisoryDMXWapello119 min
May 25, 2:52 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie23 min
May 25, 3:19 PM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie41 min
May 25, 3:33 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene, Guthrie42 min
May 25, 3:44 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie46 min
May 25, 4:19 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie38 min
May 25, 5:14 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Union42 min
May 25, 5:34 PM CDTFlash Flood WarningDMXUnion4 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.